MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72202972
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that at the moment of staring the femoral tunnel, the drill bit was broken and the piece was removed with a clamp.No patient injury reported.
 
Additional Manufacturer Narrative
One 5mm flexible endoscopic drill was returned for evaluation.Visual assessment of the drill confirmed the reported breakage.Drill has broken where the double helix transitions to 9 revs per inch.No material voids are present at the break area.Further examination of the drill head showed the primary cutting surface and flutes are damaged.The condition of the device indicates the drill was subjected to excessive forces during use.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Further investigation is not warranted at this time.

Brand Name
DRILL, FLEXIBLE, ENDOSCPC, CANN, 5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7034852
Report Number1219602-2017-01419
Device Sequence Number13687837
Product Code NBH
UDI-Device Identifier03596010654533
UDI-Public(01)03596010654533(10)50597762
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202972
Device Catalogue Number72202972
Device Lot Number50597762
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight23